Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 138, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 3, 2025, 4:41 PM EDT for Hunterdon County, Warren County, New Jersey; 5 counties in Pennsylvania. It was in force for 49 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2025, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 3, 2025, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hunterdon County, NJ, Warren County, NJ, Bucks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 118 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:41 PM EDT | HAIL 1 | Lansford, PA | Picture of quarter sized hail sent in. Time estimated from radar. |
| Jul 3, 4:43 PM EDT | TSTM WND DMG | 2 Nne Bowmanstown, PA | Trees down on wires on the 400 block of Elm Street in Franklin Township. Time estimated from radar. |
| Jul 3, 4:45 PM EDT | TSTM WND DMG | 2 S Gilbert, PA | Trees and wires down with a fire reported on the 400 Block of Frable Dr. Time estimated from radar. |
| Jul 3, 4:52 PM EDT | TSTM WND DMG | 2 Wsw Lower Towamensing, PA | Trees and wires down around Lower Towamensing Township. Time estimated from radar. |
| Jul 3, 5:14 PM EDT | HAIL 0.7 | 1 N Bath, PA | Dime-size hail in Bath. Time given in report. |
| Jul 3, 5:15 PM EDT | TSTM WND GST 62 | Washington, NJ | Trained spotter sent in report of 62 MPH gust recorded on a personal weather station. |
| Jul 3, 5:30 PM EDT | TSTM WND DMG | Whitehall Twp, PA | Wires down across the area. Time estimated from radar. |
| Jul 3, 5:32 PM EDT | TSTM WND DMG | Lebanon Twp, NJ | Trees and wires down. Time estimated from radar. |
| Jul 3, 5:35 PM EDT | TSTM WND DMG | Phillipsburg, NJ | Trees down across Phillipsburg. |
| Jul 3, 5:39 PM EDT | TSTM WND DMG | 1 E Allentown, PA | Widespread lines down across Allen Township. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
808
WUUS51 KPHI 032041
SVRPHI
NJC019-041-PAC017-025-077-089-095-032130-
/O.NEW.KPHI.SV.W.0138.250703T2041Z-250703T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
441 PM EDT Thu Jul 3 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Northwestern Hunterdon County in northwestern New Jersey...
Southwestern Warren County in northwestern New Jersey...
Lehigh County in eastern Pennsylvania...
Southern Carbon County in northeastern Pennsylvania...
Northwestern Bucks County in southeastern Pennsylvania...
Southwestern Monroe County in northeastern Pennsylvania...
Northampton County in eastern Pennsylvania...
* Until 530 PM EDT.
* At 440 PM EDT, severe thunderstorms were located along a line
extending from near Saylorsburg to Rossland to near Lehighton to
Hometown, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to
roofs, siding, trees, and power lines is possible.
* Locations impacted include...
Allentown, Easton, Lehighton, Bethlehem, Forks, Emmaus,
Northampton, Quakertown, Wilson, Washington, Hellertown, Nazareth,
Palmerton, Bangor, Jim Thorpe, Slatington, High Bridge, Pen Argyl,
Nesquehoning, and Wind Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with these storms. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.
&&
LAT...LON 4079 7488 4079 7489 4074 7483 4073 7478
4056 7515 4039 7542 4068 7587 4074 7576
4081 7587 4088 7596 4094 7552 4100 7524
TIME...MOT...LOC 2040Z 308DEG 27KT 4090 7537 4085 7541 4083 7576 4081
7600
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse2 follow-up statements
871
WWUS51 KPHI 032059
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
459 PM EDT Thu Jul 3 2025
NJC019-041-PAC017-025-077-089-095-032130-
/O.CON.KPHI.SV.W.0138.000000T0000Z-250703T2130Z/
Hunterdon NJ-Warren NJ-Lehigh PA-Carbon PA-Bucks PA-Monroe PA-
Northampton PA-
459 PM EDT Thu Jul 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN HUNTERDON...SOUTHWESTERN WARREN...LEHIGH...SOUTHERN
CARBON...NORTHWESTERN BUCKS...SOUTHWESTERN MONROE AND NORTHAMPTON
COUNTIES...
At 459 PM EDT, severe thunderstorms were located along a line
extending from near Belvidere to Belfast to Walnutport to Snyders,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Allentown, Easton, Lehighton, Bethlehem, Forks, Emmaus, Northampton,
Quakertown, Wilson, Washington, Hellertown, Nazareth, Palmerton,
Bangor, Jim Thorpe, Slatington, High Bridge, Pen Argyl, Nesquehoning,
and Wind Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4079 7488 4079 7489 4074 7483 4073 7478
4056 7515 4039 7542 4068 7587 4074 7576
4081 7587 4088 7596 4092 7550 4094 7514
TIME...MOT...LOC 2059Z 306DEG 27KT 4084 7503 4079 7524 4075 7560 4073
7584
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse259
WWUS51 KPHI 032111
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
511 PM EDT Thu Jul 3 2025
NJC019-041-PAC017-025-077-089-095-032130-
/O.CON.KPHI.SV.W.0138.000000T0000Z-250703T2130Z/
Hunterdon NJ-Warren NJ-Lehigh PA-Carbon PA-Bucks PA-Monroe PA-
Northampton PA-
511 PM EDT Thu Jul 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN HUNTERDON...SOUTHWESTERN WARREN...LEHIGH...
SOUTHEASTERN CARBON...NORTHWESTERN BUCKS...SOUTH CENTRAL MONROE AND
NORTHAMPTON COUNTIES...
At 511 PM EDT, severe thunderstorms were located along a line
extending from Washington to Harmony to Beersville to near New
Tripoli, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Allentown, Easton, Bethlehem, Forks, Emmaus, Northampton, Quakertown,
Wilson, Washington, Hellertown, Nazareth, Palmerton, Bangor,
Slatington, High Bridge, Pen Argyl, Wind Gap, Bath, Belvidere, and
Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4079 7488 4079 7489 4074 7483 4073 7478
4056 7515 4039 7542 4068 7587 4074 7576
4078 7582 4085 7547 4089 7506
TIME...MOT...LOC 2111Z 306DEG 27KT 4074 7495 4075 7517 4074 7550 4072
7578
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GorseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:53 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 3, 1:53 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 153 PM EDT Thu Jul 3 2025 .SYNOPSIS... A reinforcing cold front will drop through the region late today and into tonight. Dry high pressure will build into the region on Friday and remain in control through the weekend, providing seasonable temperatures and tranquil weather conditions. Warmer, more humid, and unsettled conditions will return early next week. && .NEAR TERM /THROUGH FRIDAY/... A Severe Thunderstorm Watch has been issued for parts of northern New Jersey and eastern Pennsylvania until 10pm. Showers and thunderstorms are developing this afternoon and will continue into this evening as a cold front sinks southward. Overall, the best forcing will reside north and east of our immediate forecast area up into the Hudson Valley and New England, however a corridor of MLCAPE up to 2000 J/kg and 0-6 km shear around 40 kt will be available. This setup will support the potential for severe thunderstorms. There is a Slight risk (Level 2/5) for severe weather for areas north and east of Philadelphia with areas south and west in a Marginal (1/5) risk. The primary threat is damaging wind gusts with large hail also possible. General timing looks to continue to be from 2pm-10pm. Highs today will be in the low 80s to low 90s. For tonight, any remaining storms will weaken quickly after sunset with the loss of diurnal heating. The front will make its way off the coast, giving way to a mostly clear sky. Lows should fall into the 50s and 60s. For Independence Day, a rather pleasant and dry day is expected. A high pressure system builds into the region and will keep the day dry and sunny. The post frontal regime after today's cold front will translate to temperatures mainly in the low to mid 80s and comfortable humidity values with dew points in the 50s. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Dry and seasonable weather conditions expected for the rest of the holiday weekend. High pressure overhead Friday night will result in clear skies and calm winds, a great setup for strong radiational cooling night. As a result, we will likely see the coolest and most comfortable summer night in quite some time, with lows in the mid 50s to mid 60s and a dry airmass in place. The broad ridging will dominate the region over the weekend, which will keep convection suppressed and temperatures near normal, though temperatures will start trending upward a couple degrees each day. Saturday will be another very pleasant day, similar to Friday as the surface high slides overhead. High temperatures remaining in the mid to upper 80s under sunny skies and dewpoints mixing out nicely once again to provide us with some low humidity. By Sunday, high pressure will be located offshore, resulting in some return flow and thus a more sensible increase in temperatures and humidity levels compared to the previous days. Highs Sunday in the upper 80s to low 90s. Lows in the 60s to near 70 degrees both nights. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Return flow will continue into the first half of next week as upper ridging shifts out to sea and some troughing develops near the Great Lakes. This will result in more unsettled conditions developing again, with mostly diurnally driven chances for showers and thunderstorms. Any severe threats remain to be seen. The greatest chances for showers and storms currently looks to be Tuesday and Wednesday. Expect temperatures to start trending slightly above normal early next week as well, though they should moderate some toward the middle of the week. Highs in the mid 80s to low 90s and lows in the mid 60s to mid 70s, along with increasing humidity. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR. Isolated to scattered showers and thunderstorms in the afternoon; primarily around or after 19Z for KABE/KRDG, and after 20Z for KTTN/KPNE/KPHL so have included VCTS at these terminals. Remainder of terminals, confidence is quite low so left out of TAFs for now. West-northwest winds around 10 kts with a few gusts in excess of 15 kts possible. Moderate confidence. Tonight...VFR. Residual showers and thunderstorms wane by 01-03Z. Northwest winds around 5 kt or less. High confidence. Friday..VFR with a northwest wind around 5 knots. High confidence. Outlook... Friday night through Sunday...VFR. No significant weather. Monday and Tuesday...Prevailing VFR. Isolated thunderstorms possible. && .MARINE... No marine headlines are in effect through tonight. West winds around 5-10 kt this morning will become south-southwest around 10-15 kt this afternoon. For tonight, winds will veer from southwest to north around 10-15 kt with the passing of a cold front. Seas of 2-3 feet. Outside of an isolated thunderstorm this afternoon, fair weather is expected. Friday night...Sub-SCA conditions expected. Outlook... Friday night through Monday...No marine hazards expected. Rip Currents... For today, south-southwest winds around 10 mph with breaking wave heights of 1-3 feet. A SSE swell of 2 feet and a 6-8 second period persists. As a result, have maintained a LOW risk for dangerous rip currents for all beaches. For Independence Day, north winds around 10 mph in the morning will become east-southeast around 5-10 mph in the afternoon. Breaking wave heights of 1-2 feet with a SSE swell of 2 feet and a 6-8 second period. As a result, have opted to go with a LOW risk for dangerous rip currents for all beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...MJL/Staarmann NEAR TERM...DeSilva/Guzzo SHORT TERM...MJL/Staarmann LONG TERM...MJL/Staarmann AVIATION...Guzzo/MJL MARINE...Guzzo/MJL
Hazardous weather outlook, Jul 3, 12:10 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1210 PM EDT Thu Jul 3 2025 MDZ012-015-019-020-041615- Kent MD-Queen Annes-Talbot-Caroline- 1210 PM EDT Thu Jul 3 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This afternoon and tonight. There is a Marginal risk for isolated severe thunderstorms this afternoon and evening with the primary risk being damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NG
In the hours before
Local storm report, Jul 3, 3:29 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
329 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Hail Kutztown 40.52N 75.78W
07/03/2025 M0.25 Inch Berks PA Public
Pea-sized hail in Kutztown, time given in
report.
&&
HoeflichLocal storm report, Jul 3, 4:11 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
411 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg 3 E Newton 41.06N 74.70W
07/03/2025 Sussex NJ Fire Dept/Rescue
Trees down on wires by mile marker 4 on
Route 623. Time estimated from radar.
&&
HoeflichLocal storm report, Jul 3, 4:18 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
418 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Dmg 2 N Fredon Twp 41.06N 74.81W
07/03/2025 Sussex NJ Fire Dept/Rescue
Power lines and power poles downed and on
fire near Hillcrest Road. Time estimated
from radar.
&&
HoeflichLocal storm report, Jul 3, 4:19 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
419 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tstm Wnd Dmg 3 NNE Five Points 41.13N 74.83W
07/03/2025 Sussex NJ Fire Dept/Rescue
Trees and wires down near Halsey Road. Fire
reported. Time estimated from radar.
&&
HoeflichLocal storm report, Jul 3, 4:40 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
440 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Hail Branchville 41.14N 74.75W
07/03/2025 M0.25 Inch Sussex NJ Public
Pea-size hail in Branchville. Time estimated
from radar.
&&
ZCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:35 PM EDT | Severe Thunderstorm Warning | PHI | Sussex, Warren | 40 min |
| Jul 3, 4:02 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 43 min |
| Jul 3, 5:16 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Warren | 44 min |
| Jul 3, 5:27 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 48 min |
| Jul 3, 5:53 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 37 min |
| Jul 3, 6:11 PM EDT | Flash Flood Warning | PHI | Hunterdon, Warren | 4 hr |
| Jul 3, 6:39 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Somerset, Warren | 34 min |
| Jul 3, 6:43 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 32 min |
| Jul 3, 6:48 PM EDT | Special Marine Warning | PHI | 87 min | |
| Jul 3, 7:55 PM EDT | Special Marine Warning | PHI | 95 min | |
| Jul 3, 2:38 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 21 min |
| Jul 3, 3:23 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 26 min |
| Jul 3, 3:56 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 49 min |
| Jul 3, 5:56 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Northampton | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.